Alert archive / New York / Tornado Warnings in 2025
Tornado Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Apr 29, 2025, 6:48 PM EDT for Cayuga County, Seneca County, Tompkins County, New York. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2025, 6:48 PM EDT (22:48 UTC)
- Expired
- Apr 29, 2025, 7:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cayuga County, NY, Seneca County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 73 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 6:54 PM EDT | TSTM WND DMG | 1 S Hayts Corners, NY | Power pole snapped on Route 96 near shared border of towns of Romulus and Ovid. Second storm that passed through area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 3:26 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
499
WFUS51 KBGM 292248
TORBGM
NYC011-099-109-292315-
/O.NEW.KBGM.TO.W.0003.250429T2248Z-250429T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Binghamton NY
648 PM EDT Tue Apr 29 2025
The National Weather Service in Binghamton has issued a
* Tornado Warning for...
Southeastern Seneca County in central New York...
Southwestern Cayuga County in central New York...
North central Tompkins County in central New York...
* Until 715 PM EDT.
* At 648 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Kidders, or 15 miles northwest of Ithaca, moving
east at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Genoa around 655 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4255 7675 4269 7684 4276 7654 4260 7643
4255 7669
TIME...MOT...LOC 2248Z 266DEG 61KT 4263 7668
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DJN1 follow-up statement
254
WWUS51 KBGM 292307
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
707 PM EDT Tue Apr 29 2025
NYC011-099-109-292317-
/O.EXP.KBGM.TO.W.0003.000000T0000Z-250429T2315Z/
Seneca NY-Cayuga NY-Tompkins NY-
707 PM EDT Tue Apr 29 2025
...THE TORNADO WARNING FOR SOUTHEASTERN SENECA...SOUTHWESTERN CAYUGA
AND NORTH CENTRAL TOMPKINS COUNTIES WILL EXPIRE AT 715 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central New York.
LAT...LON 4255 7675 4269 7684 4276 7654 4260 7643
4255 7669
TIME...MOT...LOC 2307Z 266DEG 61KT 4265 7628
$$
DJNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Apr 29, 3:06 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 29, 3:06 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 306 PM EDT Tue Apr 29 2025 .SYNOPSIS... Scattered strong to severe thunderstorms with damaging gusts remain possible this evening, especially across Central NY. A cold front passes through overnight and will drop temperatures tonight and result in a cool day tomorrow. The midweek period will remain dry with the next round of showers and storms then possible on Friday. && .NEAR TERM /THROUGH WEDNESDAY/... 300 PM update... Clear skies has led to efficient daytime heating. Temperatures have climbed into the upper 70s to low 80s this afternoon. This has then resulted an unstable environment over western NY and instability continues to increase. The only issue is that there has not been anything to trigger storms this afternoon, though a couple of showers are passing through the Finger Lakes region. Most CAMs continue to show a wave kicking off a first round of showers and storms late this afternoon and early evening. With instability and shear expected to increase prior to these storms moving into the region, conditions will be favorable for scattered strong to severe thunderstorms over Central NY. The main hazard will be damaging wind gusts as inverted-V soundings will favor stronger winds mixing to the surface. DCAPE values are expected to be in the 600 to 900 range. Small hail will also be possible. Low-level shear values will favor rotating storms but LCL heights will initially be too high with values around 1200m for tornadoes to develop. While stronger storms cannot be ruled out late today over NEPA and Catskills, the severe threat does decrease from NW to SE over the region. A second line of showers and thunderstorms is expected ahead of cold front and move in late this evening. Instability is expected to decrease late today, especially if the first round occurs as most models are suggesting. DCAPE values will remain elevated through the late evening and this line will move through quickly, so strong wind gusts will be possible. If the line can remain organized, then weak spin ups cannot be completely ruled out. This second round of showers and storms is expected to be through the region by midnight or shortly there after. The aforementioned cold front will drop temperatures into the 30s and 40s tonight/early Wednesday morning. Temperatures will then only climb into the 50s and low 60s tomorrow. Conditions will be quite dry with RH as low as 25 to 30% but any concern for fire weather is low as winds will gradually decrease throughout the day. Northwest flow will likely keep lake clouds around through at least the morning hours. Overnight lows will be in the 30s across most of the region while lower elevation locations in NEPA may just hang onto the 40s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... 300 PM Update... High pressure will slide east of the area Thursday morning and a warm front will start to approach from the south and west associated with a surface low moving north into the Great Lakes region. A few showers can start to develop west of I-81 ahead of the front Thursday afternoon. With southwest flow in place, it will be a warmer day with high temperatures ranging from the upper 60s to the mid 70s. As the low slowly moves northeast into southern Ontario and the warm front continues to lift north, the chance for showers will continue into Thursday night, especially during the evening hours. The operational NAM and Euro both show some elevated instability, with the frontal passage, but soundings are pretty stable, so limited thunder to a slight chance for now. With the CWA remaining in the warm sector with southwesterly flow, it will be a mild night with lows mainly in the 50s. The chance for showers and embedded thunderstorms will continue into Friday, especially during the afternoon, as an upper level shortwave moves through along with a surface cold front extending from the low traversing eastern Canada. CAPE values look to be generally around 200-500 J/kg but there are some pockets of 1000 J/kg being shown, especially east of I-81, along with 30-40 knots of shear and low level lapse rates of 7-9 C/km so the environment does look more favorable for thunder this day. The front is expected to be off to the east by Friday evening and showers will briefly diminish in coverage before a deeper upper trough and developing surface low bring a period of steadier rainfall to start the weekend Saturday. Friday will remain quite warm with highs in the mainly in the mid and upper 70s. Some valley locations in NE PA look to make a run at 80 degrees. Saturday will feature a wide range in temperatures as the cold front pushes east and winds start to shift to the northwest. Highs are expected to range from the mid and upper 50s around the Finger Lakes region to the mid 60s to around 70 degrees over the Catskills and NE PA. && .LONG TERM /SATURDAY THROUGH TUESDAY/... 300 PM Update... The steadier rainfall is expected to taper off Saturday evening as the surface low tracks to the northeast, but with the northwest flow off the Great Lakes, there could be some lingering spotty showers or drizzle, mainly across CNY. Turning cooler with lows Saturday night in the upper 30s to the mid 40s. Sunday into early next week does look largely dry as surface high pressure builds in, but with upper level troughiness and northwest flow still in place, a spotty shower or two cannot be ruled out off Lake Ontario Sunday. The outlier in this solution is the operational Euro and European ensemble which has the upper trough closing off into a upper low which retrogrades lowly back westward, which would lead to a chance of isolated to scattered showers Sunday into early next week. The drier solution would support a warming trend early next week, while the European solution would keep more clouds around and temperatures closer to average. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Conditions will mainly be VFR this period. A couple rounds of showers and thunderstorms will be possible late this afternoon and through the overnight hours. Tempos with thunderstorms were added to RME and SYR as storms will move in from the NW. We will need to monitor how storms develop as there remains some uncertainty on timing and coverage. Amendments may be needed for any thunderstorms that could impact the other terminals as the systems progress. Any showers or storms that pass over a terminal may bring brief restrictions. Northwest flow off Lake Ontario will lead cloudy skies and MVFR ceilings at most Central NY terminals early Wednesday morning. Brief Fuel Alt will also be possible. All terminals will be back to VFR by 12 to 14z. Gusty southerly winds will become northwesterly following the passage of a cold front tonight. Winds remain gusty through the late morning hours on Wednesday before gradually becoming calmer in the afternoon. Some guidance was hinting at brief, borderline low-level wind shear but the timing seemed to line up with the convective showers/storms that are expected to pass through. Because of this, it was left out of this set of TAFs. Outlook... Wednesday Night...Mainly VFR. Thursday...Occasional restrictions possible in scattered rain showers, mainly during the afternoon and through the evening. Friday and Saturday...Rain showers likely and a slight chance for thunderstorms with associated restrictions at times. Sunday...Mainly VFR; low chance for rain showers. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BTL NEAR TERM...AJG/BTL SHORT TERM...DK LONG TERM...DK AVIATION...BTL
Hazardous weather outlook, Apr 29, 6:15 PM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 615 PM EDT Tue Apr 29 2025 NYZ045-046-056-057-062-PAZ039-040-043-044-047-048-072-302215- Chenango-Otsego-Broome-Delaware-Sullivan-Susquehanna-Northern Wayne- Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 615 PM EDT Tue Apr 29 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. Scattered strong and isolated severe thunderstorms are anticipated out ahead of and along a cold front passage. Storms are expected to develop around 6pm through midnight. Gusty to damaging winds and hail are possible with the thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS. NYZ009-015>018-022>025-036-037-044-055-PAZ038-302215- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Tioga- Bradford- 615 PM EDT Tue Apr 29 2025 ...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about severe weather to the NWS.
In the hours before
Local storm report, Apr 29, 6:10 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
610 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM Tstm Wnd Dmg Vienna 43.23N 75.72W
04/29/2025 Oneida NY 911 Call Center
Multiple trees and wires down across Vienna.
&&Local storm report, Apr 29, 6:19 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
619 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM Tstm Wnd Dmg 1 NW Sennett 43.01N 76.55W
04/29/2025 Cayuga NY Trained Spotter
&&Local storm report, Apr 29, 6:23 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
623 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tstm Wnd Dmg Floyd 43.22N 75.35W
04/29/2025 Oneida NY 911 Call Center
Tree on trailer, 5 people trapped in
trailer. Unknown injuries.
&&Local storm report, Apr 29, 6:26 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
626 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM Tstm Wnd Dmg Stokes Corner 43.30N 75.47W
04/29/2025 Oneida NY 911 Call Center
Tree on house, person trapped in basement.
&&Local storm report, Apr 29, 6:36 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
636 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM Tstm Wnd Dmg 2 E Keuka Park 42.61N 77.04W
04/29/2025 Yates NY 911 Call Center
Tree on road.
&&Local storm report, Apr 29, 6:44 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
644 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Dmg 2 NNE Crosby 42.58N 77.08W
04/29/2025 Yates NY 911 Call Center
Tree down on State Route 54.
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:37 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 26 min |
| Apr 29, 4:42 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Seneca, Tompkins | 48 min |
| Apr 29, 4:56 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 49 min |
| Apr 29, 5:12 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 48 min |
| Apr 29, 5:19 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 41 min |
| Apr 29, 5:44 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 36 min |
| Apr 29, 5:58 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben, Yates | 47 min |
| Apr 29, 6:19 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 41 min |
| Apr 29, 6:26 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca, Yates | 49 min |
| Apr 29, 6:41 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca, Tompkins, Yates | 34 min |
| Apr 29, 6:50 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 40 min |
| Apr 29, 7:01 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Tompkins | 44 min |
| Apr 29, 7:11 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison | 49 min |
| Apr 29, 7:21 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Chenango, Cortland, Tioga, Tompkins | 39 min |
| Apr 29, 7:42 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego, Tioga | 48 min |
Nearby
Tornado Warnings in New York, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.